Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 554, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Dec 14, 2011, 5:47 PM CST for Denton County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 14, 2011, 5:47 PM CST (23:47 UTC)
- Expired
- Dec 14, 2011, 6:15 PM CST
- In force
- 28 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 77 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 507 m²/s²
- 0-3 km storm-relative helicity
- 699 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
442
WUUS54 KFWD 142347
SVRFWD
TXC121-150015-
/O.NEW.KFWD.SV.W.0554.111214T2347Z-111215T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
547 PM CST WED DEC 14 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DENTON COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 615 PM CST
* AT 547 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR TROPHY CLUB...AND
MOVING NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKE DALLAS...HICKORY CREEK...CORINTH AND SHADY SHORES AROUND 555
PM...
LITTLE ELM...HACKBERRY...LAKE LEWISVILLE AND CROSS ROADS AROUND 600
PM...
KRUGERVILLE AND AUBREY AROUND 605 PM...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 468 AND 479...
I-35W BETWEEN MILE MARKERS 71 AND 85...
I-35E BETWEEN MILE MARKERS 86 AND 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3341 9684 3308 9684 3298 9716 3298 9718
3305 9727 3342 9700 3342 9686
TIME...MOT...LOC 2347Z 233DEG 50KT 3306 9713
$$2 follow-up statements
908
WWUS54 KFWD 142359
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
559 PM CST WED DEC 14 2011
TXC121-150015-
/O.CON.KFWD.SV.W.0554.000000T0000Z-111215T0015Z/
DENTON TX-
559 PM CST WED DEC 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR NORTHEASTERN DENTON COUNTY...
AT 559 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR OAK POINT...MOVING
NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN DENTON COUNTY AT 610 PM CST
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 468 AND 469...
I-35W BETWEEN MILE MARKERS 83 AND 85...
I-35E BETWEEN MILE MARKERS 89 AND 96.
LAT...LON 3341 9684 3315 9684 3310 9696 3318 9708
3342 9686
TIME...MOT...LOC 2359Z 233DEG 50KT 3319 9695
$$624
WWUS54 KFWD 150011
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
611 PM CST WED DEC 14 2011
TXC121-150021-
/O.EXP.KFWD.SV.W.0554.000000T0000Z-111215T0015Z/
DENTON TX-
611 PM CST WED DEC 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DENTON COUNTY
EXPIRES AT 615 PM CST...
AT 611 PM CST THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 3341 9684 3315 9684 3310 9696 3318 9708
3342 9686
TIME...MOT...LOC 0011Z 232DEG 51KT 3327 9681
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 14, 3:31 PM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Dec 14, 3:31 PM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 331 PM CST WED DEC 14 2011 .DISCUSSION... SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE ONGOING ACROSS NORTH TEXAS THIS AFTERNOON AS A PACIFIC COLD FRONT MOVES EAST. THE UPPER LEVEL SYSTEM RESPONSIBLE FOR DEEP LAYER ASCENT IS SHEARING OUT ACROSS THE SOUTHERN PLAINS AND WILL MOVE NORTHEAST THIS EVENING ALLOWING THE FRONTAL BOUNDARY TO SLOW DOWN AS IT MOVES EAST. LATEST RUC SOUNDINGS AND LOCALLY DERIVED CONVECTIVE PARAMETERS INDICATE THAT 700MB WARM NOSE HAS MOSTLY ERODED WITH ONLY WEAK INHIBITION PRESENT IN VICINITY OF THE FRONT. ANYWHERE FROM 500-700J/KG OF INSTABILITY REMAINS PRESENT AND WILL SUPPORT THUNDERSTORMS THROUGH THE REMAINDER OF THE EVENING INTO TONIGHT. OVERALL SEVERE WEATHER THREAT IS LOW BUT SOME HAIL WILL REMAIN POSSIBLE. FRONT WILL DRIFT SOUTH AND EAST LATER TONIGHT WITH PRECIP TAPERING FROM WEST TO EAST. ALTHOUGH SURFACE FRONT WILL BE SOUTH OF THE AREA ON THURSDAY AMPLE MOISTURE WILL RIDE ATOP THE SHALLOW COOLER AIR. REMNANTS OF THE UPPER LOW OVER THE SOUTHWEST IS EXPECTED TO EJECT NORTHEAST DURING THE DAY TOMORROW. THIS SYSTEM SHOULD PROVIDE SUFFICIENT FORCING TO LIFT MOISTURE IN THE 850-700MB LAYER. ELEVATED INSTABILITY WILL BE WEAK ALTHOUGH IT SHOULD BE SUFFICIENT FOR SHOWERY TYPE PRECIP TO DEVELOP EVEN THOUGH THE NEAR SURFACE LAYER WILL BE DRY. MODEL GUIDANCE IS IN GOOD AGREEMENT ON THIS SOLUTION AND HAVE RAISED POPS FOR THU/THU NIGHT ACROSS NORTH TEXAS. FRIDAY AND SATURDAY STILL LOOK LIKE THE QUIETEST DAYS THROUGH THE NEXT SEVERAL WITH MOST AREAS STAYING DRY. THE NEXT STRONG SYSTEM IS EXPECTED TO MOVE OUT OF THE SOUTHWEST US BY SUNDAY. MOISTURE WILL SURGE NORTHWARD AHEAD OF THIS UPPER LOW...WHICH IS FORECAST TO REMAIN CLOSED AS IT MOVES ACROSS NORTH TEXAS. THIS SYSTEM CONTINUES TO LOOK MORE POTENT AND AGAIN WE MAY SEE SOME SIGNIFICANT RAINFALL AS IT MOVES THROUGH. WILL HAVE TO MONITOR FOR SEVERE WEATHER POTENTIAL AS WE GET CLOSER TO THE EVENT. DUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 54 56 40 54 38 / 60 50 70 10 10 WACO, TX 58 58 42 53 42 / 90 60 70 20 20 PARIS, TX 55 57 39 51 37 / 90 40 70 20 10 DENTON, TX 51 54 38 51 33 / 40 40 70 10 10 MCKINNEY, TX 54 56 41 52 36 / 70 40 70 20 10 DALLAS, TX 55 58 41 54 41 / 70 50 70 20 10 TERRELL, TX 57 59 42 52 40 / 90 50 70 20 10 CORSICANA, TX 59 62 45 54 42 / 90 60 70 30 20 TEMPLE, TX 59 59 42 53 43 / 80 70 70 20 20 MINERAL WELLS, TX 48 52 37 50 35 / 10 40 60 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Dec 14, 3:27 PM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 327 PM CST WED DEC 14 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151130- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 327 PM CST WED DEC 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A GOOD CHANCE OF THUNDERSTORMS THROUGH TONIGHT ACROSS MOST OF NORTH TEXAS. A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE PRIMARY HAZARDS BEING LARGE HAIL...DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING. THE THREAT FOR THUNDERSTORMS WILL END FROM WEST TO EAST AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS SUNDAY NIGHT AND MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING.
In the hours before
Special weather statement, Dec 14, 12:34 PM CST, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1234 PM CST WED DEC 14 2011 TXZ100-141900- YOUNG TX- 1234 PM CST WED DEC 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR... EASTERN YOUNG COUNTY AT 1234 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF OLNEY TO 13 MILES SOUTHWEST OF GRAHAM...MOVING EAST AT 20 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE GRAHAM. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS. LAT...LON 3340 9843 3312 9843 3296 9884 3340 9868 TIME...MOT...LOC 1834Z 262DEG 19KT 3338 9858 3302 9876
Special weather statement, Dec 14, 1:03 PM CST, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 103 PM CST WED DEC 14 2011 TXZ091-092-102-141930- MONTAGUE TX-WISE TX-COOKE TX- 103 PM CST WED DEC 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN COOKE COUNTY SOUTHEASTERN MONTAGUE COUNTY NORTHWESTERN WISE COUNTY AT 103 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF BRIDGEPORT...MOVING NORTHEAST AT 55 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD...CHICO...MUENSTER... ST. JO AND FORESTBURG. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3385 9756 3358 9718 3321 9791 3343 9792 TIME...MOT...LOC 1903Z 225DEG 48KT 3340 9779
Special weather statement, Dec 14, 4:15 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
415 PM CST WED DEC 14 2011
TXZ117-142245-
PARKER TX-
415 PM CST WED DEC 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN PARKER COUNTY
AT 416 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF WEATHERFORD...MOVING
NORTHEAST AT 55 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ANNETTA...BRIAR...HUDSON
OAKS...RENO...SPRINGTOWN...WEATHERFORD AND WILLOW PARK.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3299 9773 3299 9754 3272 9755 3264 9784
3273 9793 3300 9775
TIME...MOT...LOC 2216Z 228DEG 47KT 3275 9781Special weather statement, Dec 14, 4:44 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
444 PM CST WED DEC 14 2011
TXZ102-103-118-142315-
DENTON TX-TARRANT TX-WISE TX-
444 PM CST WED DEC 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN DENTON COUNTY
NORTHWESTERN TARRANT COUNTY
SOUTHEASTERN WISE COUNTY
AT 444 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER BRIAR...MOVING NORTHEAST AT 55 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ARGYLE...AURORA...AZLE...
BARTONVILLE...BOYD...CORINTH...CORRAL CITY...DENTON...EAGLE
MOUNTAIN...HASLET...JUSTIN...KRUM...NORTHLAKE...PECAN ACRES...PELICAN
BAY...ROANOKE AND SHADY SHORES.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. A
SECOND STORM NORTH OF SPRINGTOWN IN SOUTHERN WISE COUNTY MAY ALSO BE
PRODUCING 40 MPH WINDS AND PEA HAIL.
LAT...LON 3317 9703 3299 9722 3285 9755 3300 9753
3300 9774 3341 9741
TIME...MOT...LOC 2244Z 225DEG 47KT 3301 9752Special weather statement, Dec 14, 5:29 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
529 PM CST WED DEC 14 2011
TXZ093-150000-
GRAYSON TX-
529 PM CST WED DEC 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
GRAYSON COUNTY
AT 529 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES EAST OF SANGER...MOVING NORTHEAST AT 65
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELLS...DORCHESTER...
GUNTER...HOWE...KNOLLWOOD...SHERMAN AND TOM BEAN.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA SIZED
TO MARBLE SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM
THIS STORM.
LAT...LON 3378 9641 3373 9638 3355 9639 3340 9669
3340 9684 3342 9686 3342 9695 3350 9694
3379 9651 3379 9642
TIME...MOT...LOC 2329Z 235DEG 55KT 3340 9689Special weather statement, Dec 14, 5:38 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
538 PM CST WED DEC 14 2011
TXZ103-104-118-150015-
DENTON TX-TARRANT TX-COLLIN TX-
538 PM CST WED DEC 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL COLLIN COUNTY
SOUTHEASTERN DENTON COUNTY
NORTHEASTERN TARRANT COUNTY
AT 538 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES WEST OF KELLER...MOVING NORTHEAST AT 45
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BARTONVILLE...COPPER
CANYON...CORINTH...DOUBLE OAK...FLOWER MOUND...FRISCO...HACKBERRY...
HASLET...HEBRON...HICKORY CREEK...HIGHLAND VILLAGE...KELLER...LAKE
DALLAS...LEWISVILLE...LITTLE ELM...PROSPER...ROANOKE...SHADY
SHORES...SOUTHLAKE...THE COLONY...TROPHY CLUB AND LAKE LEWISVILLE.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM. HALF INCH HAIL WAS REPORTED IN KELLER.
LAT...LON 3332 9683 3308 9669 3299 9696 3299 9703
3296 9703 3288 9728 3297 9740
TIME...MOT...LOC 2338Z 235DEG 39KT 3295 9725The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 12:34 PM CST | Special Weather Statement | FWD | Young | 26 min |
| Dec 14, 1:03 PM CST | Special Weather Statement | FWD | Montague | 27 min |
| Dec 14, 4:15 PM CST | Special Weather Statement | FWD | Parker | 30 min |
| Dec 14, 4:44 PM CST | Special Weather Statement | FWD | Denton | 31 min |
| Dec 14, 4:52 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Denton, Wise | 53 min |
| Dec 14, 5:29 PM CST | Special Weather Statement | FWD | Grayson | 31 min |
| Dec 14, 5:38 PM CST | Special Weather Statement | FWD | Denton | 37 min |
| Dec 14, 5:44 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.